MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM ROD HOLDER, ADVANCED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM ROD HOLDER, ADVANCED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286735200
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in colombia as follows: it was reported that on (b)(6) 2023, at the time of assembling the bar in the bar holder, it was evident that it needed the internal screw that tightens the bar; however, the four additional bar holders in the equipment did not have the internal screw, and therefore they could not be used.The surgeon sought a solution to be able to place the bar, and was able to complete the surgery in an appropriate way.The procedure was completed successfully with a delay of one hour.This report involves one viper 2 system rod holder, advanced.This is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.The photo investigation revealed, that the locking bolt of the viper2 rod holder advanced is missing.Without locking bolt, the device functionally cannot be perform correctly.Therefore, the reported allegation can be confirmed.A potential cause cannot be established with the provided information, due to be a multifactorial issue.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed, for viper2 rod holder advanced.There is no indication, that a design or manufacturing issue has caused the complaint condition.And hence, the root cause cannot be determined.Based on the investigation findings.It has been determined, that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.Device history (lot): the device lot number is unknown.Therefore, a device history review could not be performed.If more information become available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained, that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER 2 SYSTEM ROD HOLDER, ADVANCED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key17610264
Report Number1526439-2023-01531
Device Sequence Number15308921
Product Code LXH
UDI-Device Identifier10705034214542
UDI-Public(01)10705034214542
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286735200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP PEEK ROD HOLDER ANGLED; VIPER2 ROD HOLDER, ADVANCED; VIPER2 ROD HOLDER, ANGLED; VIPER2 ROD HOLDER, ANGLED
Patient SexUnknown